Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
why is it getting worse
avatar
An_255940 posted:
got into a car accident in1999 and suffered a TBI, the seizures didnt start till a couple of years later. At first they only happened every once in a while and over the years ive suffered quite a few concussion and the seizures are happening more. Now i just had a seizure on the 11th of last month that put me in CCU for three days, then again on the 15th and two more since i have been home, and they have me on so much medicine the drs dont know why im having these break threw seizures like i am. I dont know what could be making them worse, this is just the quick version by the way.
Reply
 
avatar
hawiian_girl11 responded:
Aloha,

You are probably having so many break-thrus because of the amount of meds you are on. That can happen sometimes. IT has happened to me in the way past. They aer making an attept at getting me off some of the other meds I am on right now because all I do is sleep and eat and do not have much of a life right now. The one med I am on is a TCA anti-depressant and it is NOT allowing me to take any of my pain pills, or some of my headache meds, or some other things because it sedates the CNS even further than it already does with the meds I am already on for epilepsy and another problem,

The anti depressant is extremely sedating so when I take it at night it knocks me out and afterI take it in the morning it knocks me out then and thus starts the sleeping,

But I take 3 meds for szs and one more added in april plus I Have a VNS implant as well.

At one point I was on 5 meds and like you was having a problem with break-thrus so they started taking me off leaving me only with Depakote and Neurontin, and it got considerably better.

ONce in a while though I still have an occional break-thru but am not controlled, either. I have Complex Partial szs and recently started the Drop Attacks due to that anti depressant.

So the doc I see for the psych stuff is going to get in touch with my neuro to see if he can get me off that drug period.
That drug was given to try and get relief from MIgraines but it is not listed in the book as an unlab;labled use, Elavil is though, but none of those should be givien to people with epilepsy or those who have szs or have had szs.in the past.

I have been in ICU for that too for 9 days and then for the other time 4 days.

But remember I am NOT a doc amd cam make NO DX on anyone on here. I am just an RN and can only make sugeestions and aswer questipns and just that. I do NOT work anhy more do to my szs. I Used to work in an EMU and did from 2000-2005 then they had to let me go.

Nancy
 
avatar
dancer86442 responded:
I, too, have seizures from a TBI. Took me over 10 yrs to find a med to control my seizures. It does require Time & Patience. But, if you are Still having seizures 2-6 weeks after you start a new med or dose, then your DR should take you off that med & try again w/ another med. BTW: Your Concussions could be responsible for the increase in seizures, too. Any type of Head Blow can trigger seizure activity. Especially, if you are already Prone to having seizures.


Do you keep a Daily Journal? More Info in our Helpful Hints.


You may have to Insist Drs try again! I would, also, like to suggest you see a Seizure Specialist AKA Epileptologist. Or at least be sure the Neuro you see Specializes in Epilepsy. Believe it or not, a lot of Neuros Don't! They focus on Sleep Disorders or brain tumors, etc.


Please keep talking w/ us. The more we know, the more we can Help. Know you aren't Alone & that we really do care! Hugs


Love Candi
March 26 Epilepsy Awareness Day Advocate
 
avatar
dancer86442 replied to dancer86442's response:
BTW: New medical Findings. There is a new Cell Type that has been implicated in Epilepsy caused by TBI. My comp won't allow me to post a link on this site. You can read about it, if interested. Type this Info into your URL bar http:// now.tufts.edu/news-releases/new-cell-type-implicated-implicated-epilepsy-caused-traumatic-brain-injury
March 26 Epilepsy Awareness Day Advocate
 
avatar
hawiian_girl11 responded:
Aloha,

I also has a car accident in dec of 02 running off the roadway and hitting a tree head-on. I hit the steering whieel with my head due the seat belt breaking at the top from all the force feom hitting the tree. I also had severe whip-lash as well.

I was dx'd with a mild TBI and have had all kinds of comcplications from it.

My szs did not start until 8 months later the night before my college graduation so the graduation was a total wash-out for me and I remember very little of it.

I graduated with a RN degree with 2 extra yrs and minored in Psychology and worked in an EMU from 2000-2005 when my szs got bad enough they had to let me go, not fire me just let me go because I was a high risk at having my own while working.

So now I can not work and drive for the rest of my life.

I haveto retreact something from my last post to you about your break thrus. I think they might not be giving you enough meds and that may be causing them. I do not know why someone could have break thrus with a baot load of meds, unless they are ODing you on all of that stuff.unintentiionlly.

when I was in the ER they were too worried about my back and kneck and not ny head. so the X rays went in that direction.

Nancy


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center